A month and a half to 2 months after I finished my last infusion I started having side effects. I went on-line because I wasn't getting answers from my docs. I thought there just couldn't be any other explanation for what was happening. As best as I can understand once the body is ready for the anti-bodies to go there are auto-immune reactions. Mine were/are a painful, buring rash on chest, face, and scalp; blisters inside my throat, trouble breathing, night sweats, and cold like symptoms (annoying tickle cough and stuffy head). I was given a Z-pack of sterioids and the rash went away in 12 hours, sore throat in 24, but the breathing and cold like symptoms perist. These are mostly annoying rather than painful.
Here's what I read:
"Call your doctor at once if you have any of these other side effects, even if they occur several months after you receive rituximab, or after your treatment ends.
- fever, chills, cold or flu symptoms, cough, sore throat, headache, earache;
- pain or burning when you urinate;
- painful skin or mouth sores, or a severe skin rash with blistering, peeling, or pus;
- redness, warmth, or swelling of the skin;
- severe stomach pain, vomiting, constipation, bloody or tarry stools;
- chest pain, irregular heartbeats;
- dark urine, or jaundice (yellowing of the skin or eyes); or
signs of tumor cell breakdown--lower back pain, blood in your urine, little or no urinating; numbness or tingly feeling around your mouth; muscle weakness or tightness; fast or slow heart rate, weak pulse, trouble breathing; fainting."
So basically, I would suggest asking your providers to explain what could happen and maybe even having the steroids at the ready so you don't have to spend anymore time in pain than necessary.
Be well. I love all of you!